Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 395, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 12, 2009, 7:34 PM EDT for Fannin County, Murray County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2009, 7:34 PM EDT (23:34 UTC)
- Expired
- Jul 12, 2009, 8:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Fannin County, GA, Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 136 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 402 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 122334 SVRFFC GAC111-213-130015- /O.NEW.KFFC.SV.W.0395.090712T2334Z-090713T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 734 PM EDT SUN JUL 12 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL FANNIN COUNTY IN NORTH CENTRAL GEORGIA NORTHEASTERN MURRAY COUNTY IN NORTHWEST GEORGIA * UNTIL 815 PM EDT * AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CRANDALL...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JONES MILL AND COLWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3498 8445 3487 8445 3487 8480 3496 8480 TIME...MOT...LOC 2334Z 269DEG 16KT 3490 8473 $$
2 follow-up statements
000 WWUS52 KFFC 122358 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 758 PM EDT SUN JUL 12 2009 GAC213-130008- /O.CAN.KFFC.SV.W.0395.000000T0000Z-090713T0015Z/ MURRAY GA- 758 PM EDT SUN JUL 12 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MURRAY COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT WAS OVER NORTH MURRAY COUNTY HAS MOVED OUT OF THE COUNTY. SEVERE WEATHER IS NO LONGER EXPECTED. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3498 8445 3487 8445 3488 8460 3497 8461 TIME...MOT...LOC 2358Z 269DEG 16KT 3490 8460 $$ GAC111-130015- /O.CON.KFFC.SV.W.0395.000000T0000Z-090713T0015Z/ FANNIN GA- 758 PM EDT SUN JUL 12 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR WEST CENTRAL FANNIN COUNTY... AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR JONES MILL...MOVING EAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3498 8445 3487 8445 3488 8460 3497 8461 TIME...MOT...LOC 2358Z 269DEG 16KT 3490 8460 $$
000 WWUS52 KFFC 130014 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 814 PM EDT SUN JUL 12 2009 GAC111-130024- /O.EXP.KFFC.SV.W.0395.000000T0000Z-090713T0015Z/ FANNIN GA- 814 PM EDT SUN JUL 12 2009 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FANNIN COUNTY EXPIRES AT 815 PM EDT... THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3498 8445 3487 8445 3488 8460 3497 8461 TIME...MOT...LOC 0014Z 269DEG 16KT 3490 8452 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:30 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 12, 6:30 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT SUN JUL 12 2009 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... CURRENT SATELLITE LOOP SHOWS MOSTLY MID TO HIGH CLOUDS STREAMING ACROSS THE AREA. MAIN THUNDERSTORM COMPLEX ACROSS THE IL/MO BORDER CONTINUES MOVING EAST. THERE IS A LINE OF LESS ORGANIZED THUNDERSTORMS EXTENDING FROM THE MAIN COMPLEX DOWN THROUGH TN AND AL WHICH ARE MOVING SLOWLY EASTWARD. THESE THUNDERSTORMS ARE NOT SEVERE AT THE MOMENT BUT THEY WILL NEED TO BE WATCHED AS THEY BEGIN TO MOVE INTO GA. THE MAIN COMPLEX IS EXPECTED TO CONTINUE MOVING E/SE AND MAY MOVE ACROSS EXTREME N GA BEFORE MOVING INTO THE CAROLINAS MON. THERE IS ALSO THE MAIN FRONTAL BOUNDARY EXTENDING FROM THE MID ATLANTIC COAST THROUGH THE OH VALLEY AND INTO THE MID MS VALLEY. THIS FRONT IS EXPECTED TO MOVE SLOWLY SOUTH THROUGH TUE BRINGING A FEW SHORT WAVES THROUGH THE STATE IN THE SHORT TERM. TIMING ON THESE WAVES VARIES SOME FROM MODEL TO MODEL BUT THEY DO AGREE THAT THERE WILL BE SOME OVER THE NEXT FEW DAYS. INSTABILITY INCREASES OVER THE SHORT TERM BUT SHOULD ONLY SEE ISOLATED SEVERE IF ANY SEVERE AT ALL. POPS BEGIN TO DIMINISH TUE ACROSS NORTH GA AS THE FRONTAL SYSTEM CONTINUES TO SAG SOUTH INTO CENTRAL/SOUTHERN GA. IF THE MODELS ARE CORRECT THIS FRONT SHOULD MAKE IT ALL THE WAY TO THE GA/FL BORDER BY 12Z WED. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... MAIN SHORT WAVE ALONG THE SAGGING FONT MOVES OFF THE GEORGIA COAST LATE TUESDAY AS DRIER AIR FILTERS INTO N GA TUE NIGHT. THE DRY AIR DOES NOT LAST LONG AS THE UPPER RIDGE FLATTENS DURING MID WEEK WITH THE CWA REMAINING IN A MOIST SOUTHWEST FLOW. UPPER RIDGE PUSHES FARTHER WEST THROUGH THE EXTENDED PERIOD WITH A TROUGH DEEPENING OVER THE SOUTHEAST BY THE END OF THE PERIOD. ALL IN ALL DIURNAL CHANCE POPS WILL CONTINUE WED THROUGH SUN. 19 && .AVIATION... IMMEDIATE CONCERN IS CONVECTION WITHIN THE ATL TRACON AREA. OUTFLOW FROM UPSTREAM THUNDERSTORMS HAS RESULTED IN QUICK DEVELOPMENT OF TSRA ACROSS NC/WC GA DURING THE LAST HOUR. WOULD EXPECT THIS ACTIVITY TO CONTINUE ON A SCT BASIS THROUGH 04Z. CG LIGHTNING...AND LOCALIZED DOWNBURST WINDS WILL BE THE MAIN PROBLEM THROUGH THE EVENING. MVFR CIGS/VSBY WITHIN TSRA ACTIVITY. OTHERWISE...GENERALLY VFR THROUGH THE EVENING. WINDS SW-W 5KTS OUTSIDE TSRA ACTIVITY. NEXT CONCERN IS POTENTIAL FOR LATE NIGHT/EARLY MORNING MCS COMING MOVING SOUTH AROUND EASTERN PERIPHERY OF SOUTHERN PLAINS RIDGE. GFS/ECMWF/NAM ALL IN AGREEMENT THAT THIS IS A DISTINCT POSSIBILITY. STRONG SHORT WAVE ENERGY IN NW FLOW ALOFT AND ASSOCIATED FRONTAL SYSTEM APPEAR TO BE DRIVING THIS ACTIVITY. TSRA UNUSUAL AT THIS TIME OF YEAR DURING THE EARLY MORNING HOURS. HAD EARLIER ADVERTISED TSRA...BUT WILL BACK OFF TO JUST SHRA WITH THIS TAF ISSUANCE. CURRENT THINKING IS THAT EXTENSIVE CLOUD COVER AND REMNANT SHRA ACTIVITY WILL DOMINATE THE N GA THROUGH MID-DAY MON...AND ADDITIONAL CONVECTIVE ACTIVITY WILL FIRE GENERALLY ACROSS CENTRAL GA...SOUTH OF ATL ALONG OUTFLOW BOUNDARIES AND MORE UNSTABLE ENVIRONMENT. WINDS REMAINING WEST THROUGH TAF VALID PERIOD...BUT TENDENCY TO SHIFT WINDS TO NW AFTER PASSAGE OF EARLY MORNING CONVECTIVE ACTIVITY. 10-15KT WINDS WITH GUSTS COULD ACCOMPANY EARLY MORNING ACTIVITY...BUT FEEL THAT GFS HAS SOME CONVECTIVE FEEDBACK PROBLEMS WHICH ARE IMPACTING THE LOW-LEVEL WIND FIELD AS WELL. 19 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 88 68 92 71 / 20 50 30 20 20 ATLANTA 71 85 70 89 73 / 20 50 30 20 20 BLAIRSVILLE 65 83 62 88 67 / 30 50 30 20 20 CARTERSVILLE 67 86 68 89 69 / 30 50 30 20 20 COLUMBUS 74 90 73 90 74 / 20 50 40 30 20 GAINESVILLE 69 86 69 90 72 / 30 50 30 20 20 MACON 71 92 71 92 73 / 20 50 40 30 20 ROME 71 90 70 91 73 / 30 50 30 20 20 PEACHTREE CITY 70 86 69 88 70 / 20 50 40 20 20 VIDALIA 70 90 72 88 72 / 20 50 40 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01/19
Hazardous weather outlook, Jul 12, 6:45 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 645 PM EDT SUN JUL 12 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 645 PM EDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED ACROSS PARTS OF NORTH AND WEST CENTRAL GEORGIA THIS EVENING AND TONIGHT. ISOLATED THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA THIS EVENING AND TONIGHT. .SYNOPSIS... A LARGE UPPER RIDGE IN THE SOUTHERN PLAINS WILL REMAIN IN PLACE THROUGH MONDAY. AN UPPER LOW WILL ALSO REMAIN IN PLACE ACROSS THE NORTHEAST U.S. THIS WILL KEEP AN ACTIVE NORTHWEST FLOW ALOFT ACROSS THE SOUTHEAST U.S. THROUGH MONDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE CLOUD-TO-GROUND LIGHTNING. A FEW STORMS THIS EVENING MAY BECOME STRONG TO SEVERE AND PRODUCE DAMAGING DOWNBURST WINDS. LOCALLY HEAVY RAIN MAY RESULT IN MINOR FLOODING IN SOME AREAS OF NORTH GEORGIA. THIS MOST LIKELY AREA FOR THUNDERSTORMS THIS EVENING AND TONIGHT WILL BE NORTH OF A LA GRANGE...TO PEACHTREE CITY...TO ATHENS LINE. .DISCUSSION... A WARM...VERY MOIST...UNSTABLE ENVIRONMENT HAS EVOLVED ACROSS THE REGION...WITH CAPES OF 1000 TO 2000...PRECIPITABLE WATER NEAR TWO INCHES...AND LIFTED INDICES AROUND -4. OUTFLOW BOUNDARIES FROM UPSTREAM THUNDERSTORMS WILL INITIATE NEW THUNDERSTORMS THROUGH THE EVENING HOURS. OVERNIGHT...A COMPLEX OF THUNDERSTORMS MAY MOVE SOUTH INTO THE AREA FROM TENNESSEE...WELL AFTER MIDNIGHT. THIS MAY RESULT IN ADDITIONAL THUNDERSTORMS TOWARD DAYBREAK. AT THIS TIME...THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY. SOME STRONG THUNDERSTORMS WILL BE POSSIBLE IN CENTRAL GEORGIA MONDAY AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH SATURDAY...ESPECIALLY DURING THE AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO SUBMIT ANY REPORTS OF STRONG TO SEVERE THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE. 19
In the hours before
Special weather statement, Jul 12, 6:17 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 617 PM EDT SUN JUL 12 2009 GAZ030-031-122315- 617 PM EDT SUN JUL 12 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS...FREQUENT LIGHTNING AND HEAVY RAIN IN WESTERN PAULDING AND POLK COUNTIES UNTIL 715 PM EDT... AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER WESTERN PAULDING AND POLK COUNTIES. THESE STORMS WERE MOVING EAST AT 5 TO 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS PAULDING AND POLK COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE UNION...ANTIOCH...FISH CREEK... YORKVILLE...VAN WERT...ROCKMART...ARAGON...NEW GEORGIA...BRASWELL... DALLAS AND BURNT HICKORY RIDGE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 12, 6:25 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 625 PM EDT SUN JUL 12 2009 GAZ002-011-122330- 625 PM EDT SUN JUL 12 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS...FREQUENT LIGHTNING AND HEAVY RAIN IN CHATTOOGA AND SOUTH WALKER COUNTIES UNTIL 730 PM EDT... AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CLOUDLAND...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS CHATTOOGA AND SOUTH WALKER COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MENLO...CLOUDLAND...BERRYTON...CENTER POST...JAMES H. FLOYD STATE PARK...SUMMERVILLE...TRION...SUBLIGNA...VILLANOW AND SUTTLES MILL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 12, 6:38 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 638 PM EDT SUN JUL 12 2009 GAZ032-033-044-045-055-057-122300- 638 PM EDT SUN JUL 12 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS...FREQUENT LIGHTNING AND HEAVY RAIN IN NORTH HENRY...NORTH CLAYTON...DEKALB...EASTERN COBB AND CENTRAL FULTON COUNTIES UNTIL 700 PM EDT... AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER STRONG THUNDERSTORMS FROM SMYRNA TO HAPEVILLE...MOVING EAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS NORTH HENRY...NORTH CLAYTON...DEKALB...EASTERN COBB AND CENTRAL FULTON COUNTIES THROUGH 700 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 12, 6:47 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 647 PM EDT SUN JUL 12 2009 GAZ003-004-012-019-122330- 647 PM EDT SUN JUL 12 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS...FREQUENT LIGHTNING AND HEAVY RAIN IN FLOYD...WESTER GORDON...WESTER WHITFIELD AND CATOOSA COUNTIES UNTIL 730 PM EDT... AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES WEST OF LAKEVIEW TO 19 MILES WEST OF COOSA...MOVING EAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS FLOYD...EXTREME WESTERN GORDON...SOUTHEAST WHITFIELD AND CATOOSA COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLUE SPRING...FORT OGLETHORPE...LAKEVIEW...BEAUMONT...ROME...COOSA...ARMUCHEE...EVERETT SPRINGS...LAKE MARVIN...MILL CREEK...ROCKY FACE...TUNNEL HILL...WOOD STATION...RINGGOLD AND BOYNTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 12, 7:09 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 709 PM EDT SUN JUL 12 2009 GAZ019-030-031-041-130015- 709 PM EDT SUN JUL 12 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...40 MPH WINDS... FREQUENT LIGHTNING AND HEAVY RAIN IN HARALSON...PAULDING...POLK AND FLOYD COUNTIES UNTIL 815 PM EDT... AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES NORTH OF COOSA TO BUCHANAN...MOVING EAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS HARALSON...PAULDING...POLK AND FLOYD COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CAVE SPRING...COOSA...FELTON...BUCHANAN...CEDARTOWN...ANTIOCH...LINDALE... ROME...FISH CREEK...EUBANK LAKE...DRAKETOWN...SENEY...VAN WERT... SHANNON AND DALLAS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 12, 7:13 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 713 PM EDT SUN JUL 12 2009 GAZ033-034-045>047-130015- 713 PM EDT SUN JUL 12 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...40 MPH WINDS... FREQUENT LIGHTNING AND HEAVY RAIN IN ROCKDALE...WALTON...DEKALB... GWINNETT AND FULTON COUNTIES UNTIL 815 PM EDT... AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES NORTH OF DUNWOODY TO LITHONIA...MOVING EAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS NORTH ROCKDALE...WESTERN WALTON...DEKALB...GWINNETT AND CENTRAL FULTON COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUCKHEAD...MECHANICSVILLE...BELMONT... LA VISTA...EAST LAKE...BROOKHAVEN...PINE LAKE...SCOTTDALE...AVONDALE ESTATES...DECATUR...STONE MOUNTAIN...CLARKSTON...TUCKER...DRUID HILLS AND DORAVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.